In 1990 after being violently sick I developed SVT and AF. I remember wrenching and feeling my heart race to fast to count. After that episode the SVT and AF would come and go. They tried a heart monitor but it wasn't very frequent then. During that first echo they also discovered an ascending aortic aneurysm. I was working for a small company then that changed health insurance companies every year so I got many opinions. I had to get mri's every year to watch the aneurysm. One of those early doctors said he thought my SVT and AF (which were finally caught on tape) were related to the vagal nerve. He didn't start any treatment before I moved on to a new heart doctor. Meanwhile I noticed that the SVT and AF came on when I was upset in any way emotional or physical. I have always had problems with my digestive tract. Even now I can't function the first half of the day because of nausea and AF. I take 200 mg Metoprolol time release that keeps the SVT in check. I had sudden death 2 days after surgery to repair the aortic aneurysm and valve. I had just tried to have a bowel movement. I had been feeling bad all morning with really bad episodes of SVT and AF as well as bycardia. The EP doctor said it was vagal nerve related. By the way this was the same doctor (Dr. Rick Page) who tried to do a electrophysiology 2 weeks earlier. It was unsuccessful.
Your GI sympotms are probably also related to morphine extended release, which can definitely alter your bowel habits.
You could have the AF ablated or if it already was attempted and unsuccessful then you could ask for a second opinion. If this is not an option then an AV nodal ablation may be of benefit in limiting your ICD firings.
This is cricket513 I ran out of room. My question is " Is there anything I can do to stop the nausea and extreme gas. I can't eat much, and everything I eat gives me bad gas. I take coumadin, metoprolol, and 120mg morphine time released. Low back disc problems and acute syotica. Im always in AF while I feel this way. I have a defibrillator, and have been hit allot because of the SVT. The first time I was shocked it caused me to laugh uncontrollably.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.